Alert archive / Indiana / Wind Advisories in 2023
Wind Advisory 9, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Mar 24, 2023, 1:44 PM CDT for 6 counties in Indiana. It took effect at Mar 25, 2023, 3:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2023, 1:44 PM CDT (18:44 UTC)
- In effect from
- Mar 25, 2023, 3:00 AM CDT
- Expired
- Mar 25, 2023, 12:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Paducah, KY
Counties Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN
The radar
The Evansville,IN radar (KVWX), 29 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
214 WWUS73 KPAH 241844 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 144 PM CDT Fri Mar 24 2023 INZ081-082-085>088-251000- /O.NEW.KPAH.WI.Y.0009.230325T0800Z-230325T1700Z/ Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer- Including the cities of Fort Branch, Petersburg, Poseyville, Evansville, Boonville, and Rockport 144 PM CDT Fri Mar 24 2023 /244 PM EDT Fri Mar 24 2023/ ...WIND ADVISORY IN EFFECT FROM 3 AM CDT /4 AM EDT/ TO NOON CDT /1 PM EDT/ SATURDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...All of southwest Indiana. * WHEN...Until Noon CDT / 1 PM EDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Some trees could come down as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ DW
2 follow-up statements
584 WWUS73 KPAH 242230 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 530 PM CDT Fri Mar 24 2023 INZ081-082-085>088-251000- /O.CON.KPAH.WI.Y.0009.230325T0800Z-230325T1700Z/ Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer- Including the cities of Fort Branch, Petersburg, Poseyville, Evansville, Boonville, and Rockport 530 PM CDT Fri Mar 24 2023 /630 PM EDT Fri Mar 24 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /4 AM EDT/ TO NOON CDT /1 PM EDT/ SATURDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Gibson, Pike, Posey, Vanderburgh, Warrick and Spencer Counties. * WHEN...From 3 AM CDT /4 AM EDT/ to noon CDT /1 PM EDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DW
780 WWUS73 KPAH 250721 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 221 AM CDT Sat Mar 25 2023 INZ081-082-085>088-251700- /O.CON.KPAH.WI.Y.0009.230325T0800Z-230325T1700Z/ Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer- Including the cities of Fort Branch, Petersburg, Poseyville, Evansville, Boonville, and Rockport 221 AM CDT Sat Mar 25 2023 /321 AM EDT Sat Mar 25 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT /1 PM EDT/ TODAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Gibson, Pike, Posey, Vanderburgh, Warrick and Spencer Counties. * WHEN...Until noon CDT /1 PM EDT/ today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Mar 24, 12:40 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Mar 24, 12:40 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1240 PM CDT Fri Mar 24 2023
.UPDATE...
Issued at 1239 PM CDT Fri Mar 24 2023
Updated aviation discussion for 18z TAFs.
&&
.SHORT TERM...(Today through Sunday)
Issued at 245 AM CDT Fri Mar 24 2023
Convective outflow helped pushed the surface boundary into the
southern tier of the FA, with active convection occurring in
elevated fashion generally on its overrun/cool side of the
boundary. Radar estimates and obs report pockets of heavy
rainfall already having produced 1-2 inches within a swath across
our northern tier counties, as anticipated.
Later today, this boundary will begin to lift northward again as a
warm front, in response to the approach of the parent system. By
peak heating, a tongue of lower 70s temps intersecting with dew
points climbing into the lower 60s will expand across the southern
third of the FA, just in time for the approaching cold front.
Both lower and mid level winds begin to crank up as the parent
trof drives the cold front into the MS River Valley this evening.
The models deepen the surface low about 5 MB upon this action,
which should help overcome/assist what is otherwise low MUCAPE in
the lower 1KM. CAM modeling suggests several linear strong to
severe thunderstorm tracks break out in response, and hodographic
curvature/helicity/shear profiles support tornadoes/damaging
winds. The best window for the strongest convection appears to be
about 22-04z/23-05z, with the best/peak overlay of helicity/CAPE
in the first half of that window. Highest severe chances remain to
the south and as the night goes on, we eventually transition to
more strictly a heavy rain chance with the front making its
passage late/overnight.
The blend has consistently lingered a chance of showers/storms in
our northeast into early Saturday, and does so again with the 00Z
output. This is accepted and then drier relative air overtakes the
column for the bulk of the weekend as the system more fully
departs. Worth mention is the strong/severe storm then heavy rain
hazard translates to gradient winds/gusts just shy of Advisory
criteria from late Friday night through the first half of
Saturday.
.LONG TERM...(Sunday night through Thursday)
Issued at 245 AM CDT Fri Mar 24 2023
A quasi-zonal flow pattern pushes some weak embedded wave/energy
across the FA again early next week, with small rain chances
attendant to it now modeled strictly for Sunday night. Afterward,
high pressure builds in/moves across the region at the surface,
while upper heights rise in teleconnected response to another big
storm hitting/digging along the West Coast. This results in a dry
first half of the work week with seasonally mild temps in the
upper 50s and 60s. Rain chances finally make a reappearance by day
7 as the aforementioned West Coast trof makes headway into the
CONUS interior, and return flow from the eastward translated high
begins to push some moisture into the area again.
&&
.AVIATION...
Issued at 1239 PM CDT Fri Mar 24 2023
MVFR/IFR cigs are in store through this evening as a warm front
lifts back north with an approaching cold front from the west.
Visbys will be MVFR with intervals of pcpn, but can fall to IFR
with +TSRA. Made minor adjustments to the TEMPO mention that
covers the potential for strong thunderstorms this evening as
timing looks to be a little quicker. Easterly winds today will
become southwest tonight after fropa when wind gusts above 25 to
30 kts will become possible outside of thunderstorms. While IFR
visbys are expected behind the front, MVFR cigs will prevail
through Saturday morning.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through late tonight for ILZ075>078-080>094.
MO...Flood Watch through late tonight for MOZ076-086-087-100-107>112-
114.
IN...Flood Watch through late tonight for INZ081-082-085>088.
KY...Flood Watch through late tonight for KYZ001>022.
&&
UPDATE...DW
AVIATION...DWHazardous weather outlook, Mar 24, 6:24 AM CDT, 7 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 624 AM CDT Fri Mar 24 2023 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-251200- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 624 AM CDT Fri Mar 24 2023 /724 AM EDT Fri Mar 24 2023/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight There is a chance of severe thunderstorms across the entire region, especially late this afternoon and evening. This includes an enhanced risk of severe storms over far southeast Missouri and southwest Kentucky. Damaging winds and isolated tornadoes are the primary potential hazards with any strong to severe storms that develop. Large hail is also a possible severe storm hazard. Flooding heavy rains will continue as a hazard as well. Refer to the Flood Watch, Warnings, and Statements, for more details. Gusty winds outside of thunderstorms may reach up to 40 mph late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today.
In the hours before
Local storm report, Mar 24, 9:15 AM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
915 AM CDT FRI MAR 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG 6 ENE HOPKINSVILLE 36.88N 87.38W
03/24/2023 CHRISTIAN KY EMERGENCY MNGR
DAMAGE TO A BUILDING AT 4475 BUTLER RD EAST
OF HOPKINSVILLE.
0228 AM TSTM WND DMG CREAL SPRINGS 37.62N 88.85W
03/24/2023 WILLIAMSON IL EMERGENCY MNGR
A FEW TREES DOWN, SOME OF WHICH FELL INTO
POWER LINES.
&&Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.